Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 29, 2008, 1:50 PM MST for 7 counties in Nebraska. It took effect at Mar 2, 2008, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2008, 1:50 PM MST (20:50 UTC)
- In effect from
- Mar 2, 2008, 5:00 AM MST
- Expired
- Mar 2, 2008, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 292050 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MST FRI FEB 29 2008 ...A STRONG PRESSURE GRADIENT WILL PRODUCE A WINDY DAY ON SUNDAY... .A STRONG PRESSURE GRADIENT WILL DEVELOP ON SUNDAY ALONG WITH DEEP UNIDIRECTIONAL NORTHWEST WINDS PRODUCING WINDY NORTHWEST WINDS AND BLUSTERY CONDITIONS. NEZ001>003-019>021-054-055-022100- /O.NEW.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 150 PM MST FRI FEB 29 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH. IF YOU ARE DRIVING...PLEASE WATCH FOR THE STRONG WINDS AND KEEP A FIRM GRIP ON YOUR STEERING WHEEL. LOOSE OBJECTS THAT COULD BE BLOWN BY THE WIND SHOULD PLEASE BE SECURED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION. $$ RUBIN
8 follow-up statements
000 WWUS75 KCYS 011121 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 421 AM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER FOR SUNDAY... .NORTHWEST WINDS WILL INCREASE OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES ACROSS THE ROCKIES. ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND PERIODS OF LIGHT SNOW. NEZ001>003-019>021-054-055-011930- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 421 AM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVER THE NEBRASKA PANHANDLE ON SUNDAY WITH GUSTS TO 45 MPH. PERIODS OF LIGHT SNOW WILL ACCOMPANY THE WINDS...WITH ACCUMULATIONS OF LESS THAN AN INCH. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ WEILAND
000 WWUS75 KCYS 011124 CCA NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 421 AM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER FOR SUNDAY... .NORTHWEST WINDS WILL INCREASE OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES ACROSS THE ROCKIES. ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND PERIODS OF LIGHT SNOW. NEZ001>003-019>021-054-055-012200- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 421 AM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. NORTHWEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVER THE NEBRASKA PANHANDLE ON SUNDAY WITH GUSTS TO 45 MPH. PERIODS OF LIGHT SNOW WILL ACCOMPANY THE WINDS...WITH ACCUMULATIONS OF LESS THAN AN INCH. TRAVELERS AND THOSE WITH OUTDOOR INTERESTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. THE VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ WEILAND
000 WWUS75 KCYS 012147 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER MOVING IN SUNDAY... .STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WIT THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND SOME LIGHT SNOW. NEZ001>003-019>021-054-055-021200- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 247 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE DAY BEFORE DECREASING AROUND SUNSET. SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED ...WITH ACCUMULATIONS REMAINING LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ JLH
000 WWUS75 KCYS 020102 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER MOVING IN TONIGHT AND SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE COLD FRONTAL PASSAGE...VERY STRONG SOUTHWEST WINDS WILL CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WIT THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND ACCUMULATING SNOW IN THE HIGHER TERRAIN. WYZ063-020400- /O.NEW.KCYS.HW.W.0019.080302T0102Z-080302T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 602 PM MST SAT MAR 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO AROUND 70 MPH WILL CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN THROUGH AROUND 9 PM MST THIS EVENING. WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AND DECREASE TO AROUND 15 TO 30 MPH. A SNOW AND BLOWING SNOW ADVISORY WILL ALSO REMAIN IN EFFECT FOR THESE AREAS THROUGH NOON SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 70 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING THROUGH THE HIGHER TERRAIN BETWEEN LARAMIE AND RAWLINS ALONG INTERSTATE 80 SHOULD BE PREPARED FOR THESE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH-PROFILE VEHICLES. $$ NEZ001>003-019>021-054-055-020915- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 602 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE DAY BEFORE DECREASING AROUND SUNSET. SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED ...WITH ACCUMULATIONS REMAINING LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ CARPENTER
000 WWUS75 KCYS 020357 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 857 PM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER MOVING IN OVERNIGHT AND SUNDAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA OVERNIGHT. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND ACCUMULATING SNOW IN THE HIGHER TERRAIN. WYZ063-020500- /O.CAN.KCYS.HW.W.0019.000000T0000Z-080302T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 857 PM MST SAT MAR 1 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS NEAR ARLINGTON AND ELK MOUNTAIN ALONG INTERSTATE 80 WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH MIDDAY SUNDAY. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THIS AREA THROUGH NOON SUNDAY. $$ NEZ001>003-019>021-054-055-021300- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 857 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE DAY BEFORE DECREASING AROUND SUNSET. SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED...WITH ACCUMULATIONS REMAINING LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ CARPENTER
000 WWUS75 KCYS 021058 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 358 AM MST SUN MAR 2 2008 ...VERY WINDY AND MUCH COOLER WEATHER WILL BE OVER THE WESTERN NEBRASKA PANHANDLE TODAY... .A COLD FRONT MOVED ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. NORTHWEST WINDS HAVE INCREASED BEHIND THE COLD FRONT AND WILL REMAIN STRONG FOR THE REST OF TODAY. ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES TODAY AS WELL AS SOME LIGHT SNOW. SNOW ACCUMULATIONS WILL BE LESS THAN ONE HALF INCH IN MOST PLACES. NEZ001>003-019>021-054-055-030000- /O.EXT.KCYS.WI.Y.0006.080302T1200Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 358 AM MST SUN MAR 2 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A COLD FRONT MOVED ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. NORTHWEST WINDS BEHIND THE FRONT INCREASED TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND WILL REMAIN AT THOSE SPEEDS FOR THE REST OF TODAY. THE STRONG WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. PERIODS OF LIGHT SNOW CAN ALSO BE EXPECTED TODAY...WITH ANY ACCUMULATIONS LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ WEILAND
000 WWUS75 KCYS 022244 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 344 PM MST SUN MAR 2 2008 ...VERY WINDY OVER THE WESTERN NEBRASKA PANHANDLE TODAY...WITH STRONG WINDS FORECAST OVER SOUTHEAST WYOMING MONDAY NIGHT AND TUESDAY... .A COLD FRONT MOVED ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. NORTHWEST WINDS INCREASED BEHIND THE COLD FRONT AND WILL REMAIN STRONG UNTIL LATE THIS AFTERNOON. NEZ001>003-019>021-054-055-030000- /O.CON.KCYS.WI.Y.0006.000000T0000Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 344 PM MST SUN MAR 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A COLD FRONT MOVED ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS MORNING. NORTHWEST WINDS BEHIND THE FRONT INCREASED TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AND WILL REMAIN AT THOSE SPEEDS UNTIL LATE THIS AFTERNOON. THE STRONG WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ WYZ062>064-066-067-069-030645- /O.NEW.KCYS.HW.A.0012.080304T0600Z-080305T0000Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 344 PM MST SUN MAR 2 2008 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST ACROSS SOUTHEAST WYOMING MONDAY NIGHT AND TUESDAY. THIS DIFFERENCE IN PRESSURE WILL CREATE STRONG AND GUSTY WINDS UNTIL THE PRESSURE DIFFERENCE DECREASES LATE TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR IN LOWER ELEVATIONS. IN THE MOUNTAINS...SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JR
000 WWUS75 KCYS 022358 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MST SUN MAR 2 2008 NEZ001>003-019>021-054-055-030100- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 458 PM MST SUN MAR 2 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE CONTINUED TO GRADUALLY DECREASE THIS AFTERNOON. FOR THIS REASON...THE NATIONAL WEATHER SERVICE IN CHEYENNE WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 5 PM MST. $$ WYZ062>064-066-067-069-031200- /O.CON.KCYS.HW.A.0012.080304T0600Z-080305T0000Z/ NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE 458 PM MST SUN MAR 2 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST ACROSS SOUTHEAST WYOMING MONDAY NIGHT AND TUESDAY. THIS DIFFERENCE IN PRESSURE WILL CREATE STRONG AND GUSTY WINDS UNTIL THE PRESSURE DIFFERENCE DECREASES LATE TUESDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR IN LOWER ELEVATIONS. IN THE MOUNTAINS...SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 29, 12:59 PM MST, 51 minutes earlier.
Area forecast discussion, Feb 29, 12:59 PM MST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 PM MST FRI FEB 29 2008
.UPDATE...UPDATED THE GRIDDED FORECASTS EARLIER TO ACCOUNT FOR
MINOR MODIFICATIONS IN TEMPERATURES...DEWPOINTS...WINDS AND CLOUDS
TODAY. PREVIOUS GRIDS WERE IN DECENT SHAPE WITH SOME MINOR
MODIFICATIONS NEEDED. RUBIN
&&
.PREV DISCUSSION... /ISSUED 300 AM MST FRI FEB 29 2008/
SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
THE SHORTWAVE TROUGH HAD MOVED OVER THE HIGH PLAINS EARLY THIS
MORNING. THE ASSOCIATED CLOUDS HAVE BEGUN TO DECREASE BEHIND THE
FEATURE PER SATELLITE IMAGERY WITH LIGHT RAIN OR SNOW MAINLY
CONFINED TO THE PANHANDLE AS OF 09Z. AS THE SHORTWAVE TROUGH MOVES
FURTHER EAST THIS MORNING THE IMPROVING TREND SHOULD CONTINUE. FOR
NOW HAVE KEPT SOME CLOUDS AND FLURRIES OVER THE EAST PART OF THE
CWA TIL 14Z. THE SURFACE BOUNDARY CURRENTLY ALONG THE LARAMIE
RANGE DOES NOT HAVE MUCH OF A TEMPERATURE CONTRAST AND WILL BECOME
MORE OF A LOW PRESSURE TROUGH ALONG THE EASTERN WYOMING BORDER THIS
AFTERNOON. HEIGHTS ALOFT THEN RISE OVER THE CWA THROUGH 12Z
SATURDAY AND THE SURFACE LOW PRESSURE TROUGH MOVES SLOWLY EAST. DRY
AND MILD WEATHER WILL RESULT DURING THAT TIME OVER THE CWA. MODELS
SHOW A WEAK SHORTWAVE TROUGH NOW OVER THE PACIFIC NORTHWEST MOVING
ACROSS THE CENTRAL ROCKIES LATE THIS AFTERNOON AND EARLY TONIGHT AND
WILL SPREAD SOME CIRRUS OVER THE CWA. THE RIDGE AXIS ALOFT MOVES
OVER THE CWA AROUND 12Z SATURDAY. WINDS AT 700 MB...KCAG TO KCPR
LOW LEVEL HEIGHT DIFFERENCES AND SURFACE PRESSURE GRADIENTS ALL
INCREASE BY 06Z TONIGHT AND CONTINUE THROUGH SATURDAY. AT THIS
TIME...IT APPEARS THAT WINDS WILL REMAIN BELOW HIGH WIND CRITERIA.
MILD TEMPERATURES TODAY WILL BE EVEN WARMER FOR SATURDAY AS THE 700
MB TEMPERATURES ARE NEAR 4C. HIGHS SHOULD BE ABOUT 5 DEGREES SHY
OF RECORDS HIGHS FOR THE DATE THAT DAY. THE WELL ADVERTISED STORM
SYSTEM WILL AFFECT THE CWA FROM WEST TO EAST LATE SATURDAY AFTERNOON
THROUGH 12Z SUNDAY. FOR THIS FORECAST WILL FOLLOW THE TIMING OF
THE GFS AS IT MOVES THE SHORTWAVE TROUGH TO NEAR THE EASTERN
WYOMING BORDER BY 12Z SUNDAY. THE ASSOCIATED COLD FRONT MOVES ACROSS
THE CWA FROM WEST TO EAST LATE SATURDAY AFTERNOON AND SATURDAY
EVENING. STRONG COLD AIR ADVECTION AND 3 TO 5 MB 3 HOURLY SURFACE
PRESSURE RISES SHOULD MAKE FOR A PERIOD OF FAIRLY STRONG WINDS AFTER
THE FRONTAL PASSAGE. HAVE ALSO INCREASED POPS FOR THE CWA SATURDAY
NIGHT AS THERE SHOULD BE ENOUGH LIFT AND MOISTURE TO SUPPORT FAIRLY
WIDESPREAD LIGHT PRECIPITATION. PRECIPITATION TYPE MAY START OUT AS
RAIN AND THEN QUICKLY CHANGE OVER TO SNOW. MODELS AND HPC POINT TO
DECENT ACCUMULATIONS SATURDAY NIGHT OVER THE SNOWY AND SIERRA MADRE
RANGES. HAVE WENT WITH 3 TO 6 INCHES FOR NOW FOR THAT AREA WITH AN
ADVISORY BEING POSSIBLY NEEDED.
LONG TERM...UPPER TROUGH AXIS WILL MOVE EAST OF THE CWA BY 00Z
MON. NW TO N FLOW WILL DEVELOP ALOFT AS AN UPPER RIDGE BUILDS OVER
THE WEST. COLD AIR ADVECTION WILL CONTINUE AT THE SURFACE
SUN...RESULTING IN A COLDER THAN NORMAL DAY. SNOW WILL CONTINUE
ACROSS THE FORECAST ARE DURING THE DAY SUN AND WILL END SUN NIGHT.
THE UPPER RIDGE WILL MOVE RAPIDLY ACROSS THE AREA ON MON BUT WILL
BREAK DOWN MON NIGHT AS THE NEXT UPPER TROUGH MOVES TOWARDS THE
CWA. BRISK DOWNSLOPE WINDS WILL OCCUR MON AS A SURFACE TROUGH/WARM
FRONT SETS UP ALONG THE LARAMIE RANGE AND MOVES EAST DURING THE
DAY. FOR TUES...A STRONG UPPER TROUGH WILL MOVE ACROSS THE FORECAST
AREA WITH THE ASSOCIATED COLD FRONT PASSING THROUGH THE AREA DURING
THE DAY. MOIST UPSLOPE FLOW WILL DEVELOP BEHIND THE
FRONT...RESULTING CHANCE OF SNOW ACROSS THE AREA TUES AND TUES
NIGHT. CYCLONIC UPPER FLOW WILL OCCUR WED AS THE MAIN UPPER LOW
MOVES INTO THE UPPER GREAT LAKES. WILL HAVE TO KEEP AN EYE ON THIS
SOLUTION AND UP POPS AS NEEDED. A COLD FRONT WILL MAY BACK INTO THE
AREA FROM THE PLAINS DURING THIS TIME. WINDY CONDITIONS WILL ALSO
OCCUR AT THE SURFACE. ON THU...THE FLOW ALOFT WILL BECOME NW AS
UPPER RIDGE BUILDS ALONG THE WEST COAST. VERY WINDY CONDITIONS ARE
POSSIBLE AT THIS TIME. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES
BELOW NORMAL FOR SUN...AND AROUND NORMAL FOR MON THROUGH THUR.
AVIATION...LINGERING MVFR CEILINGS AND LOCAL VISIBILITIES WILL
PERSIST OVER THE EAST PART OF THE CWA TIL ABOUT 14Z. AFTER THAT
TIME...VFR CONDITIONS WILL PREVAIL OVER THE CWA UNTIL AT LEAST LATE
SATURDAY AFTERNOON. WEST WINDS WILL INCREASE AROUND 06Z TONIGHT
OVER MAINLY THE WYOMING PART OF THE CWA AND WILL CONTINUE THROUGH
SATURDAY. A SURFACE COLD FRONT WILL MOVE ACROSS THE CWA LATE
SATURDAY AFTERNOON AND SATURDAY EVENING. BEHIND THE FRONT WILL BE
MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW. STRONG WIND GUSTS
CAN BE EXPECTED FOR A PERIOD BEHIND THE FRONT AND ICING WILL BE A
CONCERNS ESPECIALLY SATURDAY EVENING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 8 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
UPDATE...RUBIN
SHORT TERM/AVIATION...WEILAND
LONG TERM....KMDHazardous weather outlook, Feb 29, 10:12 AM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1012 AM MST FRI FEB 29 2008 WYZ069-011215- CHEYENNE FOOTHILLS- 1012 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL BE LIKELY ALONG WITH COLDER TEMPERATURES SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059>068-070-011215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-PINE BLUFFS- 1012 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS LIKELY ALONG WITH COLDER TEMPERATURES SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.